MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT KNIVES; KNIFE, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT KNIVES; KNIFE, OPHTHALMIC
Catalog Number 8065993047
Medical Device Problem Codes Packaging Problem (3007); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that an ophthalmic cutting knife was came out from the pack and it has a blood stains on it due technician poking.The details of procedure and patient harm was not provided.
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation; however, the attached customer photo confirms the reported issue of blade wrapped in a custom pak.A review of the device history record traceable to the reported lot number indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The attached customer photo confirms the blade poking through the tyvek.Because a sample was not returned and the blister side of the packaging can not be seen in the attached photos a root cause can not be determined; however, a manufacturing related root cause could not be ruled out.A non-conformance investigation has been initiated in order to determine the root cause for the blade through tyvek.All packages are 100% scanned by trained operators.Any non-conforming packages identified are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that an ophthalmic cutting knife was came out from the pack and it has a blood stains on it from poking technician.The details of procedure.The technician was recovered at this time.
 
Additional Manufacturer Narrative
Additional information provided in section d.4.The manufacturer internal reference number is: (b)(4).

Brand Name
CLEARCUT KNIVES
Common Device Name
KNIFE, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19422532
Report Number2523835-2024-01155
Device Sequence Number8336662
Product Code HNN
UDI-Device Identifier00380659930478
UDI-Public(01)00380659930478(17)280831(11)230926(10)167R2X
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065993047
Device Lot Number167R2X
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer09/15/2024
10/09/2024
Initial Report FDA Received Date05/30/2024
Supplement Report FDA Received Date10/09/2024
11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown